MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 4/150/130; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 4/150/130; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 383281
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-35 balloon was selected for treatment of a severely calcified lesion (80 percent stenosis degree, length 200mm) in the sfa.The balloon was inflated but burst at 18 bar.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned instrument confirmed that the balloon has been inflated.After introduction of a 0.035 inch reference guidewire, functional testing was performed by successfully inflating the balloon with up to 18 atm (rbp).Microscopic inspection of the balloon surface revealed no damage or irregularity.Only a mild kink was observed in the device shaft about 5 cm proximal to the proximal x-ray marker.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test and a pressure test.Based on the conducted investigations of the device being subject to this complaint, we can confirm that no product failure could be determined.

Brand Name
PASSEO-35 4/150/130
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11448500
Report Number1028232-2021-01119
Device Sequence Number4369978
Product Code LIT
UDI-Device Identifier07640130434639
UDI-Public07640130434639
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number383281
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05186636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1